MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-28
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical devices: guide wire: sion blue, guide catheter: hyperion.Evaluation summary: the device was returned for analysis.The reported bend/kink was able to be confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that as the sds was removed, resistance was met with the heavily tortuous, mildly calcified lesion resulting in the reported difficulty to remove.Manipulation of the device resulted in the reported/noted balloon bend/inner member kink.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was to treat a heavily tortuous, mildly calcified lesion in the proximal left anterior descending (lad) artery.The 2.25x28mm xience alpine stent was deployed; however, during attempted removal resistance was felt with the anatomy and the balloon bent.The stent delivery system (sds) was unable to be removed.A 1.2 mm balloon dilatation catheter (bdc) was inserted and advanced toward the alpine sds.The alpine sds was able to be pulled proximally with reaction force generated by pushing the bdc forward.The sds was removed from anatomy and the procedure was completed.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6981454
Report Number2024168-2017-08497
Device Sequence Number444882
Product Code NIQ
UDI-Device Identifier08717648199103
UDI-Public08717648199103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Catalogue Number1125225-28
Device Lot Number7021541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;